Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 110, NWS Cheyenne, WY

July 5, 2005Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 5, 2005, 4:51 PM MDT for Kimball County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2005, 4:51 PM MDT (22:51 UTC)
Expired
Jul 5, 2005, 5:46 PM MDT
In force
55 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Kimball County, NE

The radar

The Cheyenne radar (KCYS), 95 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 1:25 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
613 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
1346 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 052255
SVRCYS
NEC105-052345-
/O.NEW.KCYS.SV.W.0110.050705T2251Z-050705T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
451 PM MDT TUE JUL 5 2005

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA   
  THIS INCLUDES THE CITY OF KIMBALL

* UNTIL 545 PM MDT

* AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  KIMBALL AIRPORT...OR ABOUT 7 MILES SOUTHWEST OF KIMBALL...AND
  MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KIMBALL AIRPORT AND 6 MILES SOUTH OF KIMBALL BY 500 PM MDT
  8 MILES SOUTH OF BENNETT RESERVOIR BY 505 PM MDT
  9 MILES SOUTH OF DIX BY 530 PM MDT

THIS SEVERE THUNDERSTORM WARNING REPLACES THE WARNING PREVIOUSLY 
ISSUED FOR NORTHERN KIMBALL COUNTY.

LAT...LON 4137 10386 4103 10388 4101 10339 4138 10337

$$

RUBIN
3 follow-up statements
000 
WWUS55 KCYS 052315
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
515 PM MDT TUE JUL 5 2005

NEC105-052345-
/O.CON.KCYS.SV.W.0110.000000T0000Z-050705T2345Z/
KIMBALL NE-
515 PM MDT TUE JUL 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM MDT FOR
KIMBALL COUNTY...

AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR I-80 MM 13...OR ABOUT 11 MILES SOUTHWEST OF KIMBALL...
MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF KIMBALL AIRPORT BY 530 PM MDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN
WYOMING.

LAT...LON 4138 10389 4102 10388 4101 10339 4129 10350

$$

RUBIN
000 
WWUS55 KCYS 052333
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
533 PM MDT TUE JUL 5 2005

NEC105-052345-
/O.CON.KCYS.SV.W.0110.000000T0000Z-050705T2345Z/
KIMBALL NE-
533 PM MDT TUE JUL 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM MDT FOR 
KIMBALL COUNTY...

AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7
MILES SOUTHWEST OF KIMBALL AIRPORT...OR ABOUT 11 MILES SOUTHWEST OF
KIMBALL...MOVING SOUTHEAST AT 15 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN
WYOMING.

LAT...LON 4138 10383 4102 10388 4101 10339 4125 10345

$$

RUBIN
000 
WWUS55 KCYS 052346
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT TUE JUL 5 2005

NEC105-052354-
/O.EXP.KCYS.SV.W.0110.000000T0000Z-050705T2345Z/
KIMBALL NE-
545 PM MDT TUE JUL 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR KIMBALL COUNTY EXPIRED AT 545 
PM MDT...

AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT 
THE SEVERE STORM HAD MOVED INTO WELD COUNTY OF COLORADO.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN
WYOMING.

LAT...LON 4138 10383 4102 10388 4101 10339 4125 10345

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:48 PM MDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 5, 2:48 PM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
248 PM MDT TUE JUL 5 2005

.SHORT TERM...SCATTERED TSTMS...SOME SEVERE...EXPECTED THRU THIS
EVENING PER CONVECTIVE PARAMETERS...SPC DAY 1 OTLK AND THE
SWOMCD...WHICH LOOK GOOD. THANK YOU TO SPC FOR EXCELLENT HEADS UP
WITH PRODUCTS. SOMEWHAT MITIGATING FACTOR FOR AREAL TSTM COVERAGE
WILL BE THE LOCATION OF THE PASSING SHORTWAVE TROF AND LARGE SCALE
DESCENT AS EVIDENCED BY QG ANALYSIS...WHICH WILL LIKELY KEEP GREATER
COVERAGE OF TSTMS EAST AND SOUTH OF OUR COUNTY WARNING AREA. SEVERE
STORMS MOST LIKELY ACROSS THE WRN NEB PNHDL PER CONVECTIVE
PARAMETERS. LESS TSTM AREAL COVERAGE WED AFTN WITH WARMING ALOFT.
RUBIN

.LONG TERM...FOR WEDNESDAY NIGHT THROUGH SATURDAY...FEW SUBTLE MODEL
DIFFERENCES CONVECTIVE WISE EACH EVENING AS ETA MORE BULLISH ON
CONVECTIVE INITIATION ESPECIALLY TOMORROW NIGHT OVER THE BLACK HILLS
WHICH PROPAGATES SSE INTO OUR NE ZONES.  THREW A SLIGHT CHANCE OF
-TSRA IN OUR NE ZONES FOR TOMORROW NIGHT...ATTM THREAT MARGINAL AT
BEST.  ALOFT...UPPER RIDGE CONTINUES TO BUILD THROUGH THE END OF THE
WEEK MINIMIZING CONVECTION DUE TO WAA ALOFT PLACING A DECENT CAP IN
THE MIDLEVELS.  IN RESPONSE TO UPPER RIDGING...EXPECT TEMPS TO
INCREASE AS WELL.  PAC NW TROF DEEPENS OFF WEST COAST SATURDAY
MIGRATING RIDGE AXIS OFF INTO THE CENTRAL PLAINS...THAT BEING
SAID...AREA REMAINS UNDER W/NW FLOW ALOFT AS ABOVE NORMAL TEMPS
CONTINUE.

SATURDAY NIGHT THROUGH TUESDAY...WEAK SOUTHWESTERLY FLOW ALOFT SAT
NIGHT AND SUNDAY WILL CONTINUE MON BEFORE BECOMING MORE ZONAL TUE.
OVERALL UPPER FLOW PATTERN IS RIDGY WITH LITTLE IN THE WAY OF
FORCING OR DYNAMICS. EVEN THE NORMAL SUMMERTIME PATTERN OF
AFTERNOON/EVENING INSTABILITY LOOKS TAME WITH RELATIVELY WARM
TEMPERATURES AT MID LEVELS SERVING TO CAP THE ATMOSPHERE AND
PRECLUDE CONVECTION. TEMPERATURES WILL BE WARM TO HOT WITH HEIGHTS
AND THICKNESS VALUES SOMEWHAT ABOVE NORMAL EVEN FOR JULY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jul 5, 10:40 AM MDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1040 AM MDT TUE JUL 5 2005

NEZ001>003-019>021-054-055-061130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1040 AM MDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL SPREAD OR DEVELOP ACROSS MOST OF THE
NEBRASKA PANHANDLE THIS AFTERNOON INTO THIS EVENING. A FEW OF THE
STORMS WILL LIKELY BE SEVERE AND PRODUCE LARGE HAIL AND DAMAGING
WIND GUSTS. ADDITIONALLY...THE STORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOME LATE DAY THUNDERSTORMS WILL AGAIN MOVE ACROSS THE REGION ON
WEDNESDAY. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO BE QUITE
STRONG. ON THURSDAY...A FEW WEAKER LATE DAY THUNDERSTORMS WILL BE
POSSIBLE...FOLLOWED BY DRY AND WARMER WEATHER FRIDAY AND BEYOND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

WYZ060-067>070-061130-
NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1040 AM MDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND EAST
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS FAR
SOUTHEAST WYOMING AND MOVE SOUTHEAST OUT OF THE AREA DURING THE
EVENING. SOME OF THE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL
OR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOME LATE DAY THUNDERSTORMS WILL AGAIN MOVE ACROSS THE REGION ON
WEDNESDAY. ONE OR TWO OF THEM WILL HAVE THE POTENTIAL TO BE STRONG.
ON THURSDAY...A FEW WEAKER LATE DAY THUNDERSTORMS WILL BE
POSSIBLE...FOLLOWED BY DRY AND WARMER WEATHER FRIDAY AND BEYOND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

WYZ059-061>066-061130-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
1040 AM MDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING. THE STRONGEST THUNDERSTORMS WILL PRODUCE
SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUBIN

In the hours before

Local storm report, Jul 5, 4:27 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             6 W ALLIANCE            42.10N 102.99W
07/05/2005  0.75 INCH        BOX BUTTE          NE   TRAINED SPOTTER

&&

MRC
Local storm report, Jul 5, 4:29 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
429 PM MDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             7 SW ALLIANCE           42.03N 102.97W
07/05/2005  0.75 INCH        BOX BUTTE          NE   TRAINED SPOTTER

&&

MRC
Local storm report, Jul 5, 4:36 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
436 PM MDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             10 SW HEMINGFORD        42.22N 103.21W
07/05/2005  0.75 INCH        BOX BUTTE          NE   PUBLIC

&&

MRC
Local storm report, Jul 5, 4:40 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
440 PM MDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             BUSHNELL                41.23N 103.89W
07/05/2005  1.00 INCH        KIMBALL            NE   TRAINED SPOTTER

&&

MRC
Local storm report, Jul 5, 4:42 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             ALLIANCE                42.10N 102.87W
07/05/2005  1.75 INCH        BOX BUTTE          NE   COUNTY OFFICIAL

            REPORTED TOWARD SOUTH SIDE OF TOWN

&&

MRC
Local storm report, Jul 5, 4:51 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
451 PM MDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             7 N HEMINGFORD          42.42N 103.08W
07/05/2005  1.00 INCH        BOX BUTTE          NE   TRAINED SPOTTER

&&

MRC

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:01 PM MDTSevere Thunderstorm WarningCYSCheyenne49 min
Jul 5, 2:57 PM MDTSevere Thunderstorm WarningCYSBanner49 min
Jul 5, 3:04 PM MDTSevere Thunderstorm WarningCYSScotts Bluff48 min
Jul 5, 3:39 PM MDTSevere Thunderstorm WarningCYSBanner54 min
Jul 5, 3:44 PM MDTSevere Thunderstorm WarningCYSMorrill56 min
Jul 5, 3:59 PM MDTSevere Thunderstorm WarningCYSKimball61 min
Jul 5, 4:19 PM MDTSevere Thunderstorm WarningCYSBox Butte58 min
Jul 5, 5:00 PM MDTTornado WarningCYSBox Butte31 min
Jul 5, 5:41 PM MDTSevere Thunderstorm WarningCYSSioux34 min
Jul 5, 5:43 PM MDTSevere Thunderstorm WarningCYSDawes62 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.